Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Computational Methods in Applied Mathematics

Editor-in-Chief: Carstensen, Carsten

Managing Editor: Matus, Piotr

4 Issues per year

IMPACT FACTOR 2017: 0.658

CiteScore 2017: 1.05

SCImago Journal Rank (SJR) 2017: 1.291
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.76

See all formats and pricing
More options …
Volume 14, Issue 1


High Order Numerical Methods for Fractional Terminal Value Problems

Neville J. Ford / Maria L. Morgado
  • CM-UTAD, Department of Mathematics, University of Trás-os-Montes e Alto Douro, Quinta de Prados 5001-801, Vila Real, Portugal
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Magda Rebelo
  • CEMAT-IST/UTL and Department of Mathematics, Faculdade de Ciências e Tecnologia, UNL, Quinta da Torre, 2829-516 Caparica, Portugal
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2013-09-21 | DOI: https://doi.org/10.1515/cmam-2013-0022


In this paper we present a shooting algorithm to solve fractional terminal (or boundary) value problems. We provide a convergence analysis of the numerical method, derived based upon properties of the equation being solved and without the need to impose smoothness conditions on the solution. The work is a sequel to our recent investigation where we constructed a nonpolynomial collocation method for the approximation of the solution to fractional initial value problems. Here we show that the method can be adapted for the effective approximation of the solution of terminal value problems. Moreover, we compare the efficiency of this numerical scheme against other existing methods.

Keywords: Fractional Calculus; Caputo Derivative; Boundary Value Problem; Nonpolynomial Collocation Method; Shooting Method

MSC: 65L05; 34A08; 26Axx

About the article

Published Online: 2013-09-21

Published in Print: 2014-01-01

Citation Information: Computational Methods in Applied Mathematics, Volume 14, Issue 1, Pages 55–70, ISSN (Online) 1609-9389, ISSN (Print) 1609-4840, DOI: https://doi.org/10.1515/cmam-2013-0022.

Export Citation

© 2014 by Walter de Gruyter Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Mikk Vikerpuur
Mathematical Modelling and Analysis, 2017, Volume 22, Number 5, Page 654
Arvet Pedas, Enn Tamme, and Mikk Vikerpuur
Applied Numerical Mathematics, 2016, Volume 110, Page 204
Ghazala Akram and Hira Tariq
Journal of the Association of Arab Universities for Basic and Applied Sciences, 2017, Volume 23, Page 57
Marek Kolk, Arvet Pedas, and Enn Tamme
Applied Mathematics and Computation, 2016, Volume 283, Page 234
Rasiel Toledo-Hernandez, Vicente Rico-Ramirez, Ramiro Rico-Martinez, Salvador Hernandez-Castro, and Urmila M. Diwekar
Chemical Engineering Science, 2014, Volume 117, Page 239

Comments (0)

Please log in or register to comment.
Log in